Annals of Operations Research

, Volume 109, Issue 1, pp 317–329

Population Monotonic Allocation Schemes in Bankruptcy Games

  • Sofia Grahn
  • Mark Voorneveld
Article

DOI: 10.1023/A:1016316622277

Cite this article as:
Grahn, S. & Voorneveld, M. Annals of Operations Research (2002) 109: 317. doi:10.1023/A:1016316622277

Abstract

The USA Bankruptcy Code legislates the bankruptcy of firms. Any allocation mechanism that is legal according to the Bankruptcy Code is necessarily population monotonic. Bankruptcy rules yielding a population monotonic allocation scheme in the associated bankruptcy game are characterized by efficiency, reasonability (each claimant receives a nonnegative amount not exceeding his claim), and the thieve property. The thieve property for bankruptcy problems entails that if a claimant manages to escape with his claim, the amount allocated to each remaining claimant is not larger than his share in the original problem. Many bankruptcy rules studied in the literature are efficient, reasonable, self-consistent, and monotonic. Rules satisfying these axioms are shown to yield population monotonic allocation schemes.

bankruptcy problems population monotonic allocation scheme 

Copyright information

© Kluwer Academic Publishers 2002

Authors and Affiliations

  • Sofia Grahn
    • 1
  • Mark Voorneveld
    • 2
  1. 1.Department of EconomicsUppsala UniversityUppsalaSweden
  2. 2.Department of EconomicsStockholm School of EconomicsStockholmSweden